Alert archive / Mississippi / Flash Flood Warnings in 2009
Flash Flood Warning 37, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at May 6, 2009, 4:06 AM CDT for 13 counties in Mississippi; 7 counties in Tennessee. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 6, 2009, 4:06 AM CDT (09:06 UTC)
- Expired
- May 6, 2009, 10:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Alcorn County, MS, Benton County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Marshall County, MS, Panola County, MS, Pontotoc County, MS, Prentiss County, MS, Tate County, MS, Tippah County, MS, Tishomingo County, MS, Union County, MS, Chester County, TN, Decatur County, TN, Fayette County, TN, Hardeman County, TN, Hardin County, TN, McNairy County, TN, Shelby County, TN
The radar
The Columbus AFB radar (KGWX), 129 km from the middle of the area, began a volume at 09:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 6, 5:45 AM CDT | FLASH FLOOD | New Albany, MS | STREETS FLOODED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 99 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 9.1 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 617 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMEG 060906
FFWMEG
MSC003-009-057-071-081-093-107-115-117-137-139-141-145-TNC023-039-
047-069-071-109-157-061500-
/O.NEW.KMEG.FF.W.0037.090506T0906Z-090506T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
406 AM CDT WED MAY 6 2009
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EXTREME SOUTHERN DECATUR COUNTY IN TENNESSEE...
ALCORN COUNTY IN NORTHEAST MISSISSIPPI...
BENTON COUNTY IN NORTHEAST MISSISSIPPI...
NORTHERN ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
NORTHERN LEE COUNTY IN NORTHEAST MISSISSIPPI...
NORTHERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
TIPPAH COUNTY IN NORTHEAST MISSISSIPPI...
TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI...
UNION COUNTY IN NORTHEAST MISSISSIPPI...
LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
SOUTHEASTERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
SOUTHEASTERN TATE COUNTY IN NORTHWEST MISSISSIPPI...
SOUTHERN CHESTER COUNTY IN SOUTHWEST TENNESSEE...
FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
HARDIN COUNTY IN SOUTHWEST TENNESSEE...
MCNAIRY COUNTY IN SOUTHWEST TENNESSEE...
EASTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...
* UNTIL 1000 AM CDT
* AT 406 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST HOUR DOPPLER
RADAR ESTIMATES THAT 1 TO 2 INCHES OF RAINFALL HAS FALLEN ACROSS
THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO T O FULLER
STATE PARK...CHICKASAW STATE FOREST...WHITEVILLE...SOMERVILLE...
SILERTON...SHILOH...SELMER...SAVANNAH...OLIVE HILL...MORRIS
CHAPEL...MASSEYVILLE...BOLIVAR AND ADAMSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA.
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3539 8798 3538 8802 3526 8798 3501 8802
3501 8819 3492 8813 3490 8809 3442 8815
3419 8976 3538 8965 3541 8796
$$3 follow-up statements
000
WGUS74 KMEG 061353
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
853 AM CDT WED MAY 6 2009
MSC009-093-107-137-TNC047-069-157-061403-
/O.CAN.KMEG.FF.W.0037.000000T0000Z-090506T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENTON MS-MARSHALL MS-TATE MS-PANOLA MS-FAYETTE TN-SHELBY TN-
HARDEMAN TN-
853 AM CDT WED MAY 6 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR HARDEMAN...EASTERN
SHELBY...FAYETTE...EASTERN PANOLA...SOUTHEASTERN TATE...MARSHALL AND
BENTON COUNTIES...
THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3541 8796 3538 8802 3526 8798 3501 8802
3501 8819 3490 8809 3442 8815 3420 8971
3457 8969 3450 8924 3453 8924 3460 8907
3502 8878 3538 8871
$$
MSC003-057-071-081-115-117-139-141-145-TNC023-039-071-109-061500-
/O.CON.KMEG.FF.W.0037.000000T0000Z-090506T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALCORN MS-TISHOMINGO MS-TIPPAH MS-PRENTISS MS-UNION MS-LAFAYETTE MS-
LEE MS-ITAWAMBA MS-PONTOTOC MS-DECATUR TN-CHESTER TN-HARDIN TN-
MCNAIRY TN-
853 AM CDT WED MAY 6 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
MCNAIRY...HARDIN...SOUTHWESTERN CHESTER...EXTREME SOUTHERN DECATUR...
NORTHERN PONTOTOC...NORTHERN ITAWAMBA...NORTHERN LEE...LAFAYETTE...
UNION...PRENTISS...SOUTHEASTERN TIPPAH...TISHOMINGO AND ALCORN
COUNTIES...
AT 853 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE VERY HEAVY RAIN OVER THE WARNED AREA. 2 TO 4 INCHES OF
RAINFALL HAS ALREADY FALLEN ACROSS THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PICKWICK
LANDING STATE PARK...BIG HILL POND STATE PARK...WALNUT GROVE...
SHILOH...SELMER...SAVANNAH...PICKWICK DAM...OLIVE HILL...MORRIS
CHAPEL...MASSEYVILLE AND ADAMSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA.
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3541 8796 3538 8802 3526 8798 3501 8802
3501 8819 3490 8809 3442 8815 3420 8971
3457 8969 3450 8924 3453 8924 3460 8907
3502 8878 3538 8871
$$000
WGUS74 KMEG 061445
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
939 AM CDT WED MAY 6 2009
MSC003-139-TNC023-039-071-109-061449-
/O.CAN.KMEG.FF.W.0037.000000T0000Z-090506T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALCORN MS-TIPPAH MS-DECATUR TN-CHESTER TN-HARDIN TN-MCNAIRY TN-
939 AM CDT WED MAY 6 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR MCNAIRY...HARDIN...
SOUTHWESTERN CHESTER...EXTREME SOUTHERN DECATUR...SOUTHEASTERN TIPPAH
AND ALCORN COUNTIES...
THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3442 8815 3420 8971 3457 8968 3450 8924
3452 8924 3461 8877 3460 8871 3462 8871
3475 8813
$$
MSC057-071-081-115-117-141-145-061500-
/O.CON.KMEG.FF.W.0037.000000T0000Z-090506T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TISHOMINGO MS-PRENTISS MS-UNION MS-LAFAYETTE MS-LEE MS-ITAWAMBA MS-
PONTOTOC MS-
939 AM CDT WED MAY 6 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
NORTHERN PONTOTOC...NORTHERN ITAWAMBA...NORTHERN LEE...LAFAYETTE...
UNION...SOUTHERN PRENTISS AND SOUTHERN TISHOMINGO COUNTIES...
AT 939 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT 2 TO 4 INCHES OF RAINFALL HAS FALLEN ACROSS THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.ADDITIONAL HEAVY RAINFALL MAY REDEVELOP ACROSS THE WARNED AREA AND
ADDITIONAL WARNINGS MAY BE REQUIRED THIS MORNING.
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3442 8815 3420 8971 3457 8968 3450 8924
3452 8924 3461 8877 3460 8871 3462 8871
3475 8813
$$000
WGUS74 KMEG 061455
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
956 AM CDT WED MAY 6 2009
MSC057-071-081-115-117-141-145-061506-
/O.EXP.KMEG.FF.W.0037.000000T0000Z-090506T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TISHOMINGO MS-PRENTISS MS-UNION MS-LAFAYETTE MS-LEE MS-ITAWAMBA MS-
PONTOTOC MS-
956 AM CDT WED MAY 6 2009
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1000 AM CDT FOR NORTHERN
PONTOTOC...NORTHERN ITAWAMBA...NORTHERN LEE...LAFAYETTE...UNION...
SOUTHERN PRENTISS AND SOUTHERN TISHOMINGO COUNTIES...
THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED OR
EXITED THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN ALLOWED
TO EXPIRE.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3442 8815 3420 8971 3457 8968 3450 8924
3452 8924 3461 8877 3460 8871 3462 8871
3475 8813
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at May 5, 11:26 PM CDT, 4 hours 40 minutes earlier.
Area forecast discussion, May 5, 11:26 PM CDT, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1126 PM CDT TUE MAY 5 2009
.UPDATE...
UPDATED TO ADD 06Z AVIATION DISCUSSION.
&&
.PREV DISCUSSION... /ISSUED 1006 PM CDT TUE MAY 5 2009/
UPDATE...
EXPANDED FLASH FLOOD WATCH TO INCLUDE ENTIRE FORECAST AREA...
INCLUDING NE AR...MO BOOTHEEL...AND NW TN. ADDED HEAVY RAINFALL
MENTION IN THESE AREAS.
DISCUSSION...
HEAVY RAINFALL/FLASH FLOODING POTENTIAL TONIGHT THROUGH WEDNESDAY
AFTERNOON IS INCREASING OVER THE ENTIRE AREA...PARTICULARLY NORTH
OF I-40 WHERE FLASH FLOOD WATCH WAS EXPANDED. ALSO...THINK SEVERE
WEATHER POTENTIAL TONIGHT IS INCREASING SOUTH OF A FORREST CITY AR
TO SAVANNAH TN LINE.
REGARDING HEAVY RAINFALL POTENTIAL...THINK THIS IS INCREASING OVER
THE AREA...PARTICULARLY NORTH OF I-40. NUMEROUS SHOWERS AND
THUNDERSTORMS HAVE DEVELOPED OVER NW AR WHICH WILL MOVE EAST
THROUGH THE NIGHT AND BRING HEAVY RAINFALL TO AREAS NORTH OF I-40
AS WELL AS AREAS SOUTH. THINK 2 TO 4 INCHES OF RAINFALL CAN BE
EXPECTED IN THESE AREAS...AS WELL AS AREAS SOUTH OF I-40...WHICH
MAY CAUSE FLASH FLOODING.
REGARDING SEVERE THUNDERSTORM POTENTIAL...THIS IS INCREASING OVER
NORTH MS. LATEST RUC/NAM MODELS INDICATES A SURFACE LOW DEVELOPING
OVER WESTERN AR AND MOVING EAST THROUGH THE NIGHT ALONG OR JUST
SOUTH OF I-40. THIS WILL ALLOW THE AIR TO DESTABILIZE SOUTH OF
I-40 WITH STRONG LOW LEVEL JET...850 MB 40 KTS OR GREATER.
THUS...CONCERNED SURFACE WARM FRONT CURRENTLY NEAR A TEXARKANA AR
TO GREENWOOD MS LINE WILL MOVE NORTHEAST THROUGH THE NIGHT...WHICH
COULD PUT NORTH MS IN THE WARM SECTOR AFTER MIDNIGHT CDT. LARGE HAIL
AND DAMAGING WINDS WILL BE THE MAIN HAZARDS...THOUGH COULD NOT
RULE OUT TORNADOES WITH HIGH 0-3 SRH VALUES. WILL EXPAND SLIGHT
RISK AREA A BIT FARTHER NORTH TO INCLUDE ALL OF NORTH MS AND ADD
A FEW TORNADOES POSSIBLE IN HWO. FARTHER NORTH...A FEW ELEVATED
STORMS MAY PRODUCE HAIL...BUT SEVERE POTENTIAL APPEARS TO BE
LOWER NORTH OF THE FORECAST SURFACE LOW TRACK.
HAVE UPDATED THE FORECAST.
MBS
PREV DISCUSSION...
/ISSUED 402 PM CDT TUE MAY 5 2009/
DISCUSSION...
WEAK SURFACE HIGH PRESSURE OVER THE REGION TO THE NORTH OF A
STATIONARY FRONT STALLED ACROSS CENTRAL MISSISSIPPI THIS AFTERNOON
WILL MOVE EAST TONIGHT. AN UPPER LEVEL SHORTWAVE IN ZONAL FLOW
ALOFT HAS HELPED TO INITIATE A LARGE AREA OF RAIN AND
THUNDERSTORMS OVER THE SOUTHERN PLAINS AND A BOW ECHO OVER THE
ARKLATEX THIS AFTERNOON JUST TO THE NORTH OF THE STALLED FRONT.
MODELS CONTINUE TO INDICATE BEST FORCING FOR ASCENT TO CONTINUE
ALONG AND JUST NORTH OF THE FRONTAL BOUNDARY THROUGH THE NIGHT
AS A LOW LEVEL JET INCREASES IN STRENGTH AND NOSES INTO THE FRONT.
MODELS CONTINUE TO INDICATE THAT THE FRONT WILL MOVE SLIGHTLY
NORTHWARD AHEAD OF A DEVELOPING SURFACE WAVE MOVING ALONG THE
FRONT TONIGHT. THINK THAT THE FRONT WILL ONLY MOVE SLIGHTLY NORTH
OF ITS CURRENT POSITION INTO NORTH MISSISSIPPI BY 12Z WEDNESDAY.
APPARENT ELEVATED INSTABILITY (AS INFERRED FROM CONVECTIVE OVER THE
ARKLATEX) SHOULD PERSIST JUST NORTH OF THE FRONTAL BOUNDARY INTO
NORTH MISSISSIPPI TONIGHT INTO WEDNESDAY MORNING AS LOW LEVEL JET
CONTINUES TO ADVECT INSTABILITY NORTHWARD ABOVE SHALLOW FRONTAL
INVERSION. IN ADDITION...SUFFICIENT SHEAR ASSOCIATED WITH 60+KT
MID LEVEL JET SHOULD MOVE OVER THE AREA DURING THE SHORT TERM
PERIOD. THIS SHOULD ALLOW THE BOW ECHO OVER THE ARKLATEX TO
SUSTAIN ITSELF AS IT MOVES EAST TONIGHT WITH SOME THREAT FOR A FEW
SEVERE STORMS INTO PORTIONS OF NORTH MISSISSIPPI AFTER MIDNIGHT
TONIGHT INTO WEDNESDAY MORNING. WILL PLACE THIS AREA IN A SLIGHT
RISK FOR SEVERE WEATHER INTO WEDNESDAY MORNING. HEAVY RAINFALL
WILL LIKELY ACCOMPANY THE SYSTEM AS WELL WITH A COUPLE INCHES OF
RAIN POSSIBLE. WILL KEEP THE FLASH FLOOD WATCH IN PLACE AS IS.
THE INITIAL MESOSCALE CONVECTIVE SYSTEM SHOULD MOVE EAST OF THE
AREA BY MIDDAY WEDNESDAY AS THE SHORTWAVE PULLS EAST. THIS SHOULD
BRING AN END TO CONVECTION AS SUBSIDENCE BEHIND THE SYSTEM
DEVELOPS AND THE FRONTAL BOUNDARY IS PUSHED BACK SOUTH BY THE
MORNING CONVECTION.
THE FRONT SHOULD MOVE BACK NORTH AS A WARM FRONT WEDNESDAY NIGHT
WITH MUCH OF THE AREA PLACED BACK INTO THE WARM SECTOR ON
THURSDAY. BUILDING INSTABILITY FROM DAYTIME HEATING ALONG WITH
LOWER HEIGHTS ASSOCIATED WITH FAST WEST NORTHWEST FLOW ALOFT AND
EMBEDDED WEAK UPPER LEVEL DISTURBANCES WILL LEAD TO ADDITIONAL
THUNDERSTORM DEVELOPMENT BY THURSDAY AFTERNOON. CONSIDERING THE
DEGREE OF EXPECTED SHEAR AND INSTABILITY...A FEW STORMS MAY BECOME
SEVERE.
A COLD FRONT WILL DROP SOUTH INTO THE MID SOUTH ON FRIDAY WITH
ADDITIONAL THUNDERSTORM DEVELOPMENT AHEAD OF THE FRONT.
AGAIN...SUFFICIENT INSTABILITY AND SHEAR ALONG WITH LIFT ALONG AND
AHEAD OF THE FRONT WILL AGAIN SUPPORT THE POTENTIAL FOR SEVERE
THUNDERSTORMS.
THE FRONTAL BOUNDARY WILL LIKELY STALL ACROSS THE MID SOUTH
THROUGH THE WEEKEND AS THE UPPER FLOW REMAINS PRIMARILY ZONAL.
THIS WILL LIKELY LEAD TO ADDITIONAL HEAVY RAINFALL AND POTENTIAL
FLOODING THROUGH THIS PERIOD. THE FRONT SHOULD DROP SOUTH BY EARLY
NEXT WEEK BEFORE RETURNING NORTH AS A WARM FRONT WITH ADDITIONAL
RAINFALL CHANCES.
JLH
&&
.AVIATION...
06Z TAF CYCLE
SHOWERS AND THUNDERSTORMS WILL INCREASE ACROSS TAF SITES
OVERNIGHT AS AN AREA OF LOW PRESSURE MOVES UP INTO THE MID SOUTH
TOWARDS WEDNESDAY MORNING. BASED ON LATEST MODEL DATA THINK CHANCE
FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE UNTIL 07/00Z...WITH NO
PRECIPITATION THEREAFTER. VFR CONDITIONS WILL DETERIORATE TO MVFR
CONDITIONS MAINLY AFTER 07Z...AND PERHAPS IFR CONDITIONS BETWEEN
09-13Z. SOUTHEAST WINDS WILL VEER SOUTH THEN VEER SOUTHWEST/WEST
TOWARDS 07/00Z.
CJC
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 62 76 65 84 / 100 80 10 40
MKL 61 74 60 82 / 100 80 10 40
JBR 58 75 61 82 / 100 50 10 40
TUP 62 73 64 85 / 100 90 30 40
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR DUNKLIN-
PEMISCOT.
MS...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR ALCORN-BENTON
MS-CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE
MS-MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR CARROLL-
CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-
HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-
MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, May 5, 10:37 PM CDT, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1037 PM CDT TUE MAY 5 2009 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-070545- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 1037 PM CDT TUE MAY 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ALONG AND SOUTH OF A JONESBORO ARKANSAS TO PARSONS TENNESSEE LINE...INCLUDING MEMPHIS... JACKSON...CLARKSDALE...AND TUPELO. LARGE HAIL UP TO THE SIZE OF GOLF BALLS IS THE MAIN HAZARD. DAMAGING WINDS IN EXCESS OF 60 MPH AND A FEW TORNADOES MAY BE POSSIBLE SOUTH OF INTERSTATE 40 AFTER 1 AM CDT. NORTH OF THE SLIGHT RISK AREA...STRONG THUNDERSTORMS WITH AN ISOLATED SEVERE STORM OR TWO CAN BE EXPECTED WITH HAIL UP TO THE SIZE OF PENNIES AND GUSTY WINDS UP TO 40 MPH. HEAVY RAINFALL AND FLASH FLOODING ARE POSSIBLE TONIGHT ACROSS ENTIRE MIDSOUTH AS A FLASH FLOOD WATCH IS IN EFFECT. RAINFALL AMOUNTS OF TWO TO FOUR INCHES ARE POSSIBLE THROUGH WEDNESDAY MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS WEDNESDAY MORNING ACROSS NORTHEAST MISSISSIPPI. THE MAIN HAZARDS WILL BE DAMAGING WINDS AND LARGE HAIL. HEAVY RAINFALL AND FLASH FLOODING ARE POSSIBLE WEDNESDAY MORNING ACROSS THE ENTIRE AREA. ADDITIONAL CHANCES FOR STRONG TO SEVERE STORMS WILL OCCUR THURSDAY AND FRIDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NEEDED ALONG AND SOUTH OF A JONESBORO ARKANSAS TO PARSON TENNESSEE LINE TONIGHT. SPOTTER ACTIVATION MAY BE NEEDED ACROSS NORTHEAST MISSISSIPPI WEDNESDAY MORNING AND ACROSS PARTS OF THE AREA THURSDAY AND FRIDAY. MBS
In the hours before
Special weather statement, May 6, 12:41 AM CDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1241 AM CDT WED MAY 6 2009 MSZ013-015-021-022-060615- LAFAYETTE MS-PONTOTOC MS-YALOBUSHA MS-CALHOUN MS- 1241 AM CDT WED MAY 6 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHERN CALHOUN COUNTY IN NORTHEAST MISSISSIPPI... WESTERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI... SOUTHEASTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI... NORTHEASTERN YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 5 MILES SOUTHWEST OF BANNER AT 1242 AM CDT...MOVING NORTHEAST AT 30 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN CALHOUN...LAFAYETTE...PONTOTOC AND YALOBUSHA COUNTIES SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 115 AM CDT. .A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
Special weather statement, May 6, 2:16 AM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 216 AM CDT WED MAY 6 2009 MSZ001-002-008-012-060815- DE SOTO MS-MARSHALL MS-TATE MS-PANOLA MS- 216 AM CDT WED MAY 6 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... EASTERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI... WESTERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI... NORTHEASTERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI... EASTERN TATE COUNTY IN NORTHWEST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED OVER COMO AT 217 AM CDT...MOVING NORTHEAST AT 35 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN DESOTO...MARSHALL...PANOLA AND TATE COUNTIES...INCLUDING LOCATIONS NEAR JOHN W KYLE STATE PARK...OLIVE BRANCH AND SENATOBIA... SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 315 AM CDT. .A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
Special weather statement, May 6, 2:19 AM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 219 AM CDT WED MAY 6 2009 MSZ013>016-022-023-060745- UNION MS-LAFAYETTE MS-LEE MS-PONTOTOC MS-CALHOUN MS-CHICKASAW MS- 219 AM CDT WED MAY 6 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHEASTERN CALHOUN COUNTY IN NORTHEAST MISSISSIPPI... CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI... LEE COUNTY IN NORTHEAST MISSISSIPPI... PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI... UNION COUNTY IN NORTHEAST MISSISSIPPI... SOUTHEASTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 3 MILES WEST OF PYLAND AT 220 AM CDT...MOVING NORTHEAST AT 35 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN CALHOUN...CHICKASAW...LAFAYETTE...LEE...PONTOTOC AND UNION COUNTIES...INCLUDING LOCATIONS NEAR HOUSTON...NEW ALBANY... PONTOTOC...TOMBIGBEE STATE PARK...TRACE STATE PARK...TUPELO AND VERONA...SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 245 AM CDT. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES DAVIS LAKE. .A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
Special weather statement, May 6, 2:38 AM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 238 AM CDT WED MAY 6 2009 MSZ024-060815- MONROE MS- 238 AM CDT WED MAY 6 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... SOUTHEASTERN MONROE COUNTY IN NORTHEAST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 5 MILES SOUTHWEST OF ATHENS AT 238 AM CDT...MOVING NORTHEAST AT 35 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN MONROE COUNTY SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 315 AM CDT. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES ABERDEEN LAKE. .A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
Special weather statement, May 6, 3:12 AM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 312 AM CDT WED MAY 6 2009 MSZ001-002-TNZ088-089-060845- DE SOTO MS-MARSHALL MS-FAYETTE TN-SHELBY TN- 312 AM CDT WED MAY 6 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHEASTERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI... NORTHWESTERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI... SOUTHWESTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE... SOUTHERN SHELBY COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL AND 40 TO 45 MPH WINDS WAS LOCATED 4 MILES SOUTH OF GERMANTOWN AT 311 AM CDT...MOVING NORTHEAST AT 40 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL OCCUR WITH THESE THUNDERSTORMS. PEOPLE IN DESOTO...FAYETTE...MARSHALL AND SHELBY COUNTIES...INCLUDING LOCATIONS NEAR COLLIERVILLE...CORDOVA...GERMANTOWN...MIDTOWN MEMPHIS...OLIVE BRANCH AND SOUTHAVEN...SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 345 AM CDT. .A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
Special weather statement, May 6, 3:21 AM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 321 AM CDT WED MAY 6 2009 MSZ006-009-014-016-017-060900- TISHOMINGO MS-PRENTISS MS-UNION MS-LEE MS-ITAWAMBA MS- 321 AM CDT WED MAY 6 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHERN ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI... NORTHEASTERN LEE COUNTY IN NORTHEAST MISSISSIPPI... PRENTISS COUNTY IN NORTHEAST MISSISSIPPI... SOUTH CENTRAL TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI... EXTREME NORTHEASTERN UNION COUNTY IN NORTHEAST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED OVER TOMBIGBEE STATE PARK AT 321 AM CDT...MOVING NORTHEAST AT 30 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN ITAWAMBA...LEE...PRENTISS...TISHOMINGO AND UNION COUNTIES...INCLUDING LOCATIONS NEAR BALDWYN...BOONEVILLE...FULTON AND TOMBIGBEE STATE PARK...SHOULD MONITOR THIS STORM CLOSELY. .A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 10:13 PM CDT | Areal Flood Advisory | MEG | Coahoma, Panola, Quitman, Tallahatchie | 62 min |
| May 5, 11:18 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Lee, Monroe, Pontotoc | 42 min |
| May 5, 11:33 PM CDT | Areal Flood Advisory | MEG | Calhoun, Chickasaw, Lafayette, Panola, Pontotoc, Quitman and 3 more | 57 min |
| May 6, 12:04 AM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Yalobusha | 41 min |
| May 6, 12:19 AM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Lee, Monroe, Pontotoc | 21 min |
| May 6, 12:23 AM CDT | Flash Flood Warning | MEG | Calhoun, Chickasaw, Itawamba, Lafayette, Lee, Monroe and 3 more | 12 hr |
| May 6, 1:20 AM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Monroe | 70 min |
| May 6, 1:27 AM CDT | Flash Flood Warning | MEG | Tunica | 6 hr |
| May 6, 2:22 AM CDT | Tornado Warning | MEG | Tunica | 38 min |
| May 6, 2:29 AM CDT | Flash Flood Warning | MEG | Coahoma, DeSoto, Panola, Quitman, Tallahatchie, Tate and 1 more | 6 hr |
| May 6, 2:31 AM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Tunica | 44 min |
| May 6, 2:40 AM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Quitman, Tate, Tunica | 50 min |
| May 6, 2:45 AM CDT | Severe Thunderstorm Warning | MEG | Coahoma | 60 min |
| May 6, 2:47 AM CDT | Tornado Warning | MEG | DeSoto, Tate, Tunica | 43 min |
| May 6, 3:15 AM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Panola, Tate, Tunica | 45 min |
| May 6, 3:24 AM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Panola, Quitman, Tallahatchie, Tunica, Yalobusha | 66 min |
| May 6, 3:29 AM CDT | Tornado Warning | MEG | Itawamba, Lee, Tishomingo | 22 min |
| May 6, 3:46 AM CDT | Severe Thunderstorm Warning | MEG | Benton, DeSoto, Lafayette, Marshall, Panola, Tate | 44 min |
| May 6, 4:00 AM CDT | Tornado Warning | MEG | Benton, Lafayette, Marshall, Tate, Tippah | 45 min |
| May 6, 4:15 AM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Lafayette, Panola, Quitman, Tallahatchie, Yalobusha | 60 min |
| May 6, 4:18 AM CDT | Tornado Warning | MEG | Lafayette, Panola | 42 min |
| May 6, 4:22 AM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Lafayette, Marshall, Tippah, Union | 53 min |
| May 6, 4:42 AM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Lafayette, Pontotoc, Union, Yalobusha | 48 min |
| May 6, 5:03 AM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Lee, Prentiss, Tippah, Tishomingo, Union | 42 min |
| May 6, 5:07 AM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Lee, Pontotoc, Union | 68 min |
| May 6, 5:10 AM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Tallahatchie, Yalobusha | 65 min |
| May 6, 5:32 AM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Itawamba, Lee, Prentiss, Tishomingo | 43 min |
| May 6, 5:37 AM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Itawamba, Lee, Monroe | 68 min |
| May 6, 5:57 AM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Monroe | 63 min |
| May 6, 8:21 AM CDT | Flash Flood Warning | MEG | Coahoma, Tallahatchie | 114 min |
| May 6, 9:43 AM CDT | River Flood Warning | MEG | Monroe | 32 hr |
| May 6, 9:43 AM CDT | River Flood Warning | MEG | Monroe | 32 hr |
| May 6, 10:07 AM CDT | Flash Flood Warning | MEG | Coahoma, Lafayette, Panola, Quitman, Tallahatchie, Yalobusha | 113 min |
| May 6, 10:29 AM CDT | River Flood Warning | MEG | Tate, Tunica | 19 hr |
| May 6, 10:29 AM CDT | River Flood Warning | MEG | Quitman | 22 hr |
| May 6, 10:29 AM CDT | River Flood Warning | MEG | Tallahatchie | 22 hr |
| May 6, 10:29 AM CDT | River Flood Warning | MEG | Tallahatchie | 22 hr |
| May 6, 10:29 AM CDT | River Flood Warning | MEG | Lafayette, Marshall, Union | 11 hr |
| May 6, 12:02 PM CDT | Areal Flood Warning | MEG | Coahoma, Lafayette, Panola, Quitman, Tallahatchie, Tunica | 6 hr |
| May 6, 12:23 PM CDT | Flash Flood Warning | MEG | Calhoun, Chickasaw, Itawamba, Lafayette, Lee, Monroe and 2 more | 118 min |
| May 6, 2:25 PM CDT | Areal Flood Warning | MEG | Calhoun, Chickasaw, Lafayette, Lee, Monroe, Pontotoc and 1 more | 8 hr |
| May 6, 4:34 AM CDT | Flash Flood Warning | MEG | Decatur | 5 hr |
| May 6, 10:15 AM CDT | River Flood Warning | MEG | Dyer | 8 days |
| May 6, 10:15 AM CDT | River Flood Warning | MEG | Crockett, Dyer, Lauderdale | 11 hr |
Nearby
Flash Flood Warnings in Mississippi, 2009Flash Flood Warnings in Tennessee, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.